Methadone: A Flicker Of Light In The Dark

Methadone: A Flicker Of Light In The Dark

To provide a better understanding of the very important role methadone plays in the treatment of addiction.
 
HomeHome  PortalPortal  GalleryGallery  RegisterRegister  Log inLog in  

Share | 
 

 Weight Gain and Dose Increase

View previous topic View next topic Go down 
AuthorMessage
hart_se



Female
Number of posts : 3
Location : Ocala, Florida
Registration date : 2014-07-18

PostSubject: Weight Gain and Dose Increase   Sun Jul 27, 2014 9:51 pm

I was having cravings and was at 70 mgs, and I started having the physical withdraw symptoms about 8 hours after my dose and then later in the night having drug dreams, cravings etc. My counselor asked me why my dose needed to go up and what I was doing or happened to increase my metabolism of the methadone. Well I have gained 20 pounds and also started an exercise regimen, it is also Summer in Florida and I have been sweating my ass off in this heat. My counselor said that being in the heat does not increase methadone metabolism that it is a MYTH and that gaining 20 pounds would not be a good reason for increasing my dose either. She also said that she didn't think that my exercise regimen was strenuous enough to warrant an increase. Well why, pray tell, am I having the withdrawal symptoms, nausea, muscle cramps, cravings, sweating, chills/fever, and yawning, tears etc. The nurse that doses me agreed that I needed to increase my dose 10 mgs to 80mg (i usually do 5 mg at first but she said since my dose wasn't lasting at least 12 hrs I should go ahead with 10mg). Why would my counselor and nurse have such divergent opinions on my dose being stable or needing to be increased???

S.E.
Back to top Go down
View user profile
hart_se



Female
Number of posts : 3
Location : Ocala, Florida
Registration date : 2014-07-18

PostSubject: Re: Weight Gain and Dose Increase   Sun Jul 27, 2014 9:53 pm

BTW I was approved for my dose and have been stable at 80 mgs for 3 weeks now.
Back to top Go down
View user profile
D
Admin
avatar

Female
Number of posts : 484
Age : 59
Location : Vermont
Registration date : 2009-03-05

PostSubject: Re: Weight Gain and Dose Increase   Wed Aug 27, 2014 5:50 pm

To answer your first question above. I'll bet the nurse is more experienced at this type of thing than your counselor. Most counselors, not all but a great deal of them don't really have a lot of experience with Methadone. Counseling yes- but not all have been in the business of dealing with Methadone patients. I wish more would take the time to educate themselves on the subject. Not only would it make their jobs a little easier but it sure would help out the patients they deal with. Ignorance is no excuse.
I am glad to hear that you were able to obtain your increase and are feeling better.
Welcome to the forum!
Dee


"I will let yesterday end so that today can begin"



Never take any online advice over that of a qualified healthcare provider
Back to top Go down
View user profile http://www.medicalassistedtreatment.org
Jspchi



Female
Number of posts : 1
Location : South
Registration date : 2016-09-03

PostSubject: Re: Weight Gain and Dose Increase   Tue Sep 13, 2016 6:51 am

Glad you got your dose increase. I just asked for an increase and got my take homes taken away Sad
Back to top Go down
View user profile
D
Admin
avatar

Female
Number of posts : 484
Age : 59
Location : Vermont
Registration date : 2009-03-05

PostSubject: Re: Weight Gain and Dose Increase   Thu Dec 22, 2016 8:28 pm

That's crazy. What was the reason they gave you for taking your take homes away?


"I will let yesterday end so that today can begin"



Never take any online advice over that of a qualified healthcare provider
Back to top Go down
View user profile http://www.medicalassistedtreatment.org
Sponsored content




PostSubject: Re: Weight Gain and Dose Increase   

Back to top Go down
 
Weight Gain and Dose Increase
View previous topic View next topic Back to top 
Page 1 of 1
 Similar topics
-
» Migraine cause a weight gain???....
» 3 weeks Post Op and weight gain
» Currently on Cortisone and struggling
» Butterbur side effect
» weight gain after being "sleeved"

Permissions in this forum:You cannot reply to topics in this forum
Methadone: A Flicker Of Light In The Dark :: Methadone Maintenance :: Is your dose holding you?-
Jump to: